# SDR 2003FA0001019

- Difficulty date: August 13, 2003
- Submitted: October 1, 2003
- Operation: General aviation
- Aircraft: N2171Q
- Make and model: Mooney M20M
- Aircraft serial: 270262
- Aircraft time: 528 hours
- Engine: Lyc TIO540AF1B
- Engine time: 528 hours
- Propeller: Mcauly B3D32C417
- System (JASC): 5751 · Ailerons
- Part: Rod End
- Part number: M3414MPB
- Condition: Broken
- Location: Rt Aileron
- Part time: 528 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PLANE CAME IN FOR ANNUAL. CUSTOMER REPORTED AILERON CONTROL STIFF. UPON MOVING YOKE TO CONFIRM STIFFNESS. RT AILERON ROD END AT AILERON BROKE. IT BROKE WHERE THREADED PORTION MEETS BEARING. REMOVED ROD END AND FOUND BEARING WAS FROZEN. ALL MOVEMENT WAS IN THE THREADS WHICH WEAKENED IT AND FINALLY BROKE. THE WAS NO EVIDENCE OF RUST OR ANYTHING. AIRPLANE IS KEPT OUTSIDE AND LACK OF LUBRICANT IS SUSPECTED. OTHER SEAMED OKAY BUT WAS REPLACED ANYWAY.
